Alert archive / Oregon / River Flood Warnings in 2011
River Flood Warning 3, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Mar 17, 2011, 2:31 AM PDT for Coos County, Oregon. It took effect at Mar 17, 2011, 5:47 AM PDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 2:31 AM PDT (09:31 UTC)
- In effect from
- Mar 17, 2011, 5:47 AM PDT
- Expired
- Mar 18, 2011, 7:27 PM PDT
- In force
- 38 hr
- Issued by
- NWS Medford, OR
- Flood severity
- Minor
County Coos County, OR
The radar
The Medford radar (KMAX), 167 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coquille River at Coquille (COQO3).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14327055, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
503 WGUS46 KMFR 170931 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD, OR 231 AM PDT THU MAR 17 2011 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-171531- /O.NEW.KMFR.FL.W.0003.110317T1247Z-110318T1037Z/ /COQO3.1.ER.110317T1247Z.110317T2000Z.110318T0437Z.NO/ 231 AM PDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE. * FROM EARLY THIS MORNING TO LATE TONIGHT. * AT 1:30 AM THURSDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AROUND 6 AM PDT THIS MORNING...THEN CREST NEAR 21.3 FEET EARLY THIS AFTERNOON. THE RIVER IS FORECAST TO FALL BACK BELOW FLOOD STAGE AFTER 10 PM PDT TONIGHT. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. && MAS
8 follow-up statements
845 WGUS86 KMFR 171456 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 756 AM PDT THU MAR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-172056- /O.CON.KMFR.FL.W.0003.000000T0000Z-110318T1037Z/ /COQO3.1.ER.110317T1432Z.110317T2000Z.110318T0437Z.NO/ 756 AM PDT THU MAR 17 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 7:30 AM THURSDAY THE STAGE WAS 21.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 21.3 FEET EARLY THIS AFTERNOON THEN FALL BACK BELOW FLOOD STAGE AFTER 10 PM PDT TONIGHT. * MINOR FLOODING IS FORECAST. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
176 WGUS86 KMFR 172041 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 140 PM PDT THU MAR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-180240- /O.EXT.KMFR.FL.W.0003.000000T0000Z-110318T1300Z/ /COQO3.1.ER.110317T1445Z.110318T0000Z.110318T0700Z.NO/ 140 PM PDT THU MAR 17 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 12:30 PM THURSDAY THE STAGE WAS 21.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE THIS AFTERNOON. * THE RIVER IS EXPECTED TO CREST NEAR 21.4 FEET LATE THIS AFTERNOON INTO EARLY THIS EVENING THEN FALL BACK BELOW FLOOD STAGE TONIGHT AFTER MIDNIGHT. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
800 WGUS86 KMFR 180204 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 704 PM PDT THU MAR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-180804- /O.EXT.KMFR.FL.W.0003.000000T0000Z-110318T1444Z/ /COQO3.1.ER.110317T1445Z.110317T2230Z.110318T0844Z.NO/ 704 PM PDT THU MAR 17 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 6:30 PM THURSDAY THE STAGE WAS 21.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE THIS EVENING INTO TONIGHT. * THE RIVER CRESTED AT 21.3 FEET AT 5 PM PDT TODAY AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THIS EVENING INTO TONIGHT BEFORE LOWERING BELOW 21.0 FEET AROUND 3 AM PDT FRIDAY MORNING. RIVER LEVELS WILL CONTINUE TO LOWER FRIDAY...FALLING BELOW 20 FEET FRIDAY AFTERNOON. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
119 WGUS86 KMFR 180809 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 109 AM PDT FRI MAR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-181409- /O.EXT.KMFR.FL.W.0003.000000T0000Z-110318T2216Z/ /COQO3.1.ER.110317T1445Z.110318T0900Z.110318T1616Z.NO/ 109 AM PDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 12:30 AM FRIDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE THROUGH EARLY FRIDAY MORNING. * FORECAST...THE RIVER IS EXPECTED TO GRADUALLY FALL BELOW FLOOD STAGE LATER FRIDAY MORNING. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. && MAS
556 WGUS86 KMFR 181356 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 656 AM PDT FRI MAR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-181956- /O.EXT.KMFR.FL.W.0003.000000T0000Z-110319T0202Z/ /COQO3.1.ER.110317T1445Z.110318T1015Z.110318T2002Z.NO/ 656 AM PDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 6:30 AM FRIDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING WILL CONTINUE THIS MORNING. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
376 WGUS86 KMFR 181937 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 1237 PM PDT FRI MAR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-190053- /O.EXT.KMFR.FL.W.0003.000000T0000Z-110319T0053Z/ /COQO3.1.ER.110317T1445Z.110318T1015Z.110318T1853Z.NO/ 1237 PM PDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 11:30 AM FRIDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL REMAIN JUST ABOVE FLOOD STAGE THROUGH THIS E EVENING THEN GRADUALLY FALL TO BELOW FLOOD STAGE OVERNIGHT. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
483 WGUS86 KMFR 182041 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 141 PM PDT FRI MAR 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-190241- /O.EXT.KMFR.FL.W.0003.000000T0000Z-110319T0424Z/ /COQO3.1.ER.110317T1445Z.110318T1015Z.110318T2224Z.NO/ 141 PM PDT FRI MAR 18 2011 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 12:30 PM FRIDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN JUST ABOVE FLOOD STAGE THROUGH THIS EVENING THEN GRADUALLY FALL TO BELOW FLOOD STAGE OVERNIGHT. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
483 WGUS86 KMFR 190227 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 727 PM PDT FRI MAR 18 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY ORC011-190257- /O.CAN.KMFR.FL.W.0003.000000T0000Z-110319T0424Z/ /COQO3.1.ER.110317T1445Z.110318T1015Z.110319T0010Z.NO/ 727 PM PDT FRI MAR 18 2011 THE FLOOD WARNING IS CANCELLED FOR THE COQUILLE RIVER AT COQUILLE. * AT 6:30 PM FRIDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 21.0 FEET. * FELL BELOW FLOOD STAGE AT 5:10 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY TONIGHT AND WILL FALL TO 17.1 FEET BY SUNDAY MORNING. * FLOOD HISTORY...THE RIVER PEAKED OUT AT 21.4 FEET THIS MORNING. THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON DEC 27 2006. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Mar 16, 9:02 PM PDT, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 16, 9:02 PM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 PM PDT WED MAR 16 2011
.SHORT TERM...SHOWERS ARE BECOMING ISOLATED TO SCATTERED THIS
EVENING ACROSS THE AREA. THEN...SATELLITE IMAGERY SHOWS A SHORTWAVE
NEAR 40N 130W MOVING TOWARDS THE AREA. THE NAM AND GFS ARE BOTH
SHOWING THIS SHORTWAVE MOVING INTO THE SOUTHERN OREGON AND
NORTHERN CALIFORNIA COAST LATE TONIGHT INTO EARLY TOMORROW
MORNING. THIS WILL BRING ANOTHER ROUND OF SHOWERS TO THE COAST BY
EARLY MORNING WITH SCATTERED SHOWERS SPREADING INLAND DURING THE
MORNING AND AFTERNOON. SHOWERS ARE EXPECTED TO BE MAINLY LIGHT.
GREATEST ACTIVITY IS EXPECTED ALONG THE COAST IN THE MORNING
WHERE THE NAM IS FORECASTING UP TO A HALF INCH OF RAIN. SNOW
LEVELS THIS EVENING WILL BE NEAR 2500 FEET...LOWERING TO 1500 TO 2000
FEET OVERNIGHT THEN RISING TO 3000 FEET DURING THE DAY THURSDAY.
THE FORECAST IS ON TRACK WITH THE NEXT FRONTAL SYSTEM MOVING INTO
THE AREA THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM WILL BRING THE
POTENTIAL FOR MODERATE TO HEAVY PRECIPITATION TO PORTIONS OF CURRY
COUNTY...WESTERN SISKIYOU COUNTY AND NEAR MOUNT SHASTA. ALSO GUSTY
SOUTH WINDS ARE POSSIBLE INTO THE SHASTA VALLEY...ROGUE VALLEY AND
FOR AREA EAST OF THE CASCADES.
&&
.AVIATION...SHOWERS ARE DIMINISHING THIS EVENING AS A DISTURBANCE
MOVES TO THE EAST. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE
INTO THE EVENING BEFORE TAPERING OFF...THEN ANOTHER DISTURBANCE
WILL MOVE INTO THE COAST LATE TONIGHT INTO EARLY THURSDAY
MORNING BRINGING ANOTHER ROUND OF SHOWERS WITH SCATTERED SHOWERS
SPREADING INLAND DURING THE MORNING AND AFTERNOON HOURS.
CIGS/VIS MAY BE REDUCED TO MVFR BRIEFLY AT ANY OF THE TERMINALS
THIS EVENING AS SHOWERS MOVE THROUGH. A BRIEF BREAK IS EXPECTED IN
SHRASN TONIGHT BEFORE THE NEXT DISTURBANCES MOVES INTO THE COAST
BEGINNING AROUND 09Z TO 15Z BRINGING SHRASN...SPREADING INLAND INTO
WEST SIDE TERMINALS TOMORROW. BEGINNING AROUND 09Z TO 12Z EXPECT
WIDESPREAD MVFR CIGS TO DEVELOP IN SHOWERS ALONG THE COAST WITH
ISOLATED MVFR CIGS SPREADING INLAND OVER THE WEST SIDE IN SHOWERS
THURSDAY MORNING INTO THE EARLY AFTERNOON. AREAS OF MOUNTAIN
OBSCURATIONS ARE EXPECTED TONIGHT INTO TOMORROW. CONDITIONS WILL
IMPROVE TO MAINLY VFR BY LATE AFTERNOON AS SHOWERS DIMINISH.
&&
.HYDROLOGY...HEAVY SHOWERS LAST NIGHT AND THIS MORNING HAVE PUSHED RIVER
LEVELS SHARPLY HIGHER...ESPECIALLY THE COQUILLE. A FLOOD POTENTIAL OUTLOOK
HAS BEEN ISSUED FOR THE COQUILLE AT COQUILLE AND MAY BE UPGRADED
TO A FLOOD WATCH THIS EVENING. THE COQUILLE AT COQUILLE IS
CURRENTLY AT ACTION STAGE AND IS FORECAST TO RISE TONIGHT INTO
THURSDAY MORNING...WITH LEVELS STAYING JUST BELOW FLOOD STAGE. OTHER
RIVER LEVELS SHOULD BEGIN TO DROP LATER TODAY INTO TONIGHT BUT
WILL BE MONITORED CLOSELY FOR ANY POTENTIAL IMPACTS.
&&
.PREV DISCUSSION EDITED... /ISSUED 256 PM PDT WED MAR 16 2011/
SHORT TERM...LATE THURSDAY AND FRIDAY...GUSTY SOUTH WINDS ARE
EXPECTED ALONG THE COAST...SHASTA VALLEY...AND EAST OF THE
CASCADES. I DID NOT ISSUE A HIGH WIND WATCH FOR THE COAST BECAUSE
THE OFFSHORE COMPONENT TO THE WINDS IS SIGNIFICANT...LESSENING THE
WINDS AT THE COASTLINE AND KEEPING THE STRONGEST WINDS OVER THE
COASTAL WATERS. ALSO ...OTH-ACV GRADIENTS ARE NOT EXPECTED TO EVEN
APPROACH THE DESIRED -9MB THURSDAY NIGHT...WITH -6MB REFLECTED IN
THE NAM. WINDS IN THE SHASTA VALLEY AND EAST SIDE WILL LIKELY
REACH ADVISORY CRITERIA THURSDAY NIGHT...AND POSSIBLY EARLIER
THOUGH H7 FLOW DOES NOT QUITE MATCH UP WITH THE SHASTA VALLEY
UNTIL THURSDAY NIGHT. ROGUE VALLEY WINDS ARE A QUESTION MARK AND
WILL LET NIGHT SHIFT ANALYZE THE WIND TIMING FOR THE
ROGUE...SHASTA...AND EAST SIDE.
I HAVE ISSUED A WINTER STORM WATCH FOR THE HIGHER TERRAIN OF
SISKIYOU COUNTY...ABOVE 3500 FEET...FOR LATE THURSDAY THROUGH
FRIDAY. SOLID 50KT H7 SOUTH FLOW...GOOD MOISTURE AND VERTICAL
VELOCITIES IN THE DENDRITIC GROWTH ZONE...AND H8 TEMPERATURES OF
-1C TO -3C SHOULD SUPPORT SNOWFALL DOWN TO 3500 FEET. RIGHT
NOW...THE WATCH CALLS FOR 6 TO 12 INCHES AND WILL LIKELY BE
REFINED A BIT DURING THE NEXT COUPLE FORECAST SHIFTS. OF
NOTE...LATEST MODEL RUNS HOLD THE SIGNIFICANT PRECIPITATION UNTIL
THURSDAY NIGHT.
FOR THE REST OF THE FORECAST AREA...FRIDAY AND SATURDAY WILL REMAIN
COOL AND SHOWERY AS THE LARGE UPPER LOW OFFSHORE CONTINUES TO
INFLUENCE THE WEATHER.
LONG TERM...THERE IS LITTLE SIGN OF RELIEF FROM THIS COOL, WET, UNSETTLED
PATTERN IN THE EXTENDED (SUN-WED). THE MODELS REMAIN CONSISTENT
EARLY ON IN SHOWING LOTS OF ENERGY MOVING DOWN THE BACKSIDE OF OUR
CLOSE UPPER LOW OFFSHORE. THIS CAUSES THE LOW TO WOBBLE SOUTH OF US
INTO CNTRL CA DURING THE DAY SUN AND THEN THE SYSTEM MOVES INLAND
MON INTO TUE. THIS WILL LEAD TO SOME IMPROVEMENT IN THE CONDITIONS
OVER SW OR/NRN CA IN THAT THE CONSTANT STREAM OF PRECIP INTO OUR
AREA WILL BECOME MORE INTERMITTENT. HOWEVER, THE MODELS STILL ALL
SHOW SOME PRECIP WRAPPING NORTH OF THE LOW INTO OUR AREA FOR MUCH OF
THAT PERIOD. AT THE SAME TIME, THE NEXT LOW WILL BE FORMING ALONG
140W WHICH THE MODELS ARE NOT HANDLING WELL. THEY HAVE FLIP FLOPPED
FROM PREVIOUS RUNS AND NOW SHOW THE LOW MORE OFF SHORE AND FURTHER
SOUTH. AT LEAST THEY ARE ALL FLIP FLOPPING TOGETHER WHICH USUALLY
MEANS THEY ARE ON TO SOMETHING. THIS LOW LOOKS TO FOLLOW IN THE
FOOTSTEPS OF ITS PREDECESSOR AND MOVE IN OVER CNTRL CA. THIS COULD
ALLOW US SOME DRIER WEATHER MID NEXT WEEK, BUT WILL NOT GO TOO FAR
IN THAT DIRECTION GIVEN THE MODEL INCONSISTENCIES ATM. IN THE MEAN
TIME, WILL START TO BACK OFF ON POPS A LITTLE FOR SUN AS THE LOW
DROPS SOUTH, BUT WILL NOT REMOVE THEM ALTOGETHER. PERSISTENCE MAY BE
OUR BEST FRIEND UNTIL WE SEE A SOLID PATTERN SHIFT COMING. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 3 AM PDT THURSDAY FOR ORZ021-022.
CA...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON ABOVE 3500 FEET FOR CAZ080-082-083.
PZ...GALE WARNING FROM 11 AM THURSDAY TO 5 AM PDT FRIDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 11 AM THURSDAY TO 5 AM PDT SATURDAY
FOR PZZ350-356-370-376.
CCHazardous weather outlook, Mar 16, 3:04 PM PDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 304 PM PDT WED MAR 16 2011 ORZ021-022-171000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 304 PM PDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH SURF ADVISORY REMAINS IN EFFECT. SEE COASTAL HAZARD MESSAGE FOR DEATAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-171000- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 304 PM PDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DEATAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:14 PM PDT | River Flood Watch | MFR | Coos, Curry, Douglas | 6 hr |
| Mar 17, 2:58 AM PDT | Small Craft Advisory for Winds | MFR | 8 hr | |
| Mar 17, 2:58 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 8 hr | |
| Mar 17, 3:44 AM PDT | Winter Weather Advisory | MFR | Curry, Josephine | 7 hr |
| Mar 17, 3:56 AM PDT | Wind Advisory | MFR | Jackson, Klamath, Lake | 33 hr |
| Mar 17, 3:07 PM PDT | High Surf Advisory | MFR | Coos, Curry, Douglas | 35 hr |
Nearby
River Flood Warnings in Oregon, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.